Severe rectal inflammation followed by stenosis induced by long-term abuse of analgesic suppositories containing paracetamol, caffeine, and codeine

 
This item is provided by the institution :

Repository :
Annals of Gastroenterology
see the original item page
in the repository's web site and access all digital files if the item*
share




2007 (EN)
Severe rectal inflammation followed by stenosis induced by long-term abuse of analgesic suppositories containing paracetamol, caffeine, and codeine (EN)

Mimidis, K.
Paroutoglou, G.
Pilpilidis, I.
Zavos, Ch.
Beltsis, A.
Baltagiannis, S.
Katsinelos, P.
Kountouras, J.

We describe the case of a 59-year-old female who developed severe rectal inflammation and stenosis after long-term abuse of suppositories containing paracetamol, caffeine, and codeine. After extensive evaluation in order to exclude all other possible causes, she admitted to the abuse of the suppositories. She was unsuccessfully treated with frequent endoscopic balloon dilations. Because of severe constipation, she required a protective colostomy, with resection of stenosis. The colostomy could be closed after the healing of rectal inflammation, six months later. To our knowledge, this is the second described case of severe rectal inflammation and stenosis due to prolonged abuse of suppositories containing paracetamol, caffeine, and codeine. Key words: Rectal Inflammation, Stenosis, Analgesic Suppositories (EN)

info:eu-repo/semantics/article
info:eu-repo/semantics/publishedVersion

Ελληνική Γαστροεντερολογική Εταιρία (EL)
Hellenic Society of Gastroenterology (EN)

2007-03-19


Hellenic Society of Gastroenterology (EN)

1792-7463
1108-7471
Annals of Gastroenterology; Volume 17, No 4 (2004) (EN)



*Institutions are responsible for keeping their URLs functional (digital file, item page in repository site)